Open Access
March, 1953 Distance Functions and Regular Best Asymptotically Normal Estimates
William F. Taylor
Ann. Math. Statist. 24(1): 85-92 (March, 1953). DOI: 10.1214/aoms/1177729085


Among the methods of obtaining satisfactory parameter estimates are maximum likelihood, minimum chi-square, minimum "reduced" chi-square, etc. This paper presents a generalization of the minimum chi-square method which yields regular best asymptotically normal (RBAN) estimates and which is often very simple to apply. It is shown that the least squares expressions associated with the logit and probit transformations are a type which lead to RBAN estimates.


Download Citation

William F. Taylor. "Distance Functions and Regular Best Asymptotically Normal Estimates." Ann. Math. Statist. 24 (1) 85 - 92, March, 1953.


Published: March, 1953
First available in Project Euclid: 28 April 2007

zbMATH: 0050.14902
MathSciNet: MR54900
Digital Object Identifier: 10.1214/aoms/1177729085

Rights: Copyright © 1953 Institute of Mathematical Statistics

Vol.24 • No. 1 • March, 1953
Back to Top